Pain - Hello DC Family. I am having a problem with my foot and would like some advice. About two two days ago my feet started swelling. And it was swelling on the bottom of my foot in the back, and on the sides of my foot. It kinda hurt to walk yesterday. I woke up this morning, and couldn't even walk on them, they hurt so bad. Hurt like, I'm going to cry if I dont lay back down hurt. My hubby brought me one of my percocet 10-650, and I took it and layed there waiting for it to kick in so I could stand up on it. I was able to walk, but only to the recliner. It's 3:30 now and it's no better. I can walk a very short ways. The only changes I made was my pain dr told me to take Naproxen 2 times a day for 7 days for my hip from when I fell about about two months ago. Could the Naproxen have caused this? I didn't take any today. Any thoughts or opinions would be appreciated. I've never experienced swelling on the bottom of my feet, and we're moving in eight days. Couldn't have come at a worse time. Thank you so very much. Ruth. And for those of you who call me Ruthie... Love Ruthie :)
7 Feb 2012
Ruthie, I wouldnt think the Naproxen would do this. It sounds like an inflammation and Naproxen should help that. You are speaking of heel pain and swelling correct? It could be fascitis which often affects the bottom of the foot and makes it hurt to step down. If it is fascitis (an inflammation of the fascia) What you can do to help this is to stretch the area several times a day. the best way to stretch is to place the ball of the foot on a stair, facing the stair, drop the heel down so the heel is lower than the ball of the foot. Stretch as deeply as you can. it will hurt really bad when you first try it but the more you do this the better it will feel. it will be very sore especially in the morning when you wake up and will loosen some as the day goes on. You might want to take a pain pill beofre you stretch the first time in the morning. If this doesnt help in a day or two or if it seems to get worse then you'd better consult your Dr. You didnt fall or smack your heel on aything did you?
7 Feb 2012
Ruth: Have you ever experienced anything like this with your feet before? I wouldn't ever dare to answer that question without more information. My feet swelled a couple of times pretty bad, without pain, but don't laugh or scold me when I tell you why. I used to paint my toenails with regularity. But... I was impatient with the reaction time of regular toenail polish, so I purchased straight acetone to remove the polish. But I wanted optimal toenail coverage therefore I immersed my feet in enough acetone to cover the entire toenail set and also a bit of my foot. Well, my feet responded by telling me: "NOT A GOOD IDEA. AND TO GET YOUR ATTENTION, WE ARE GOING TO SWELL UP AND LOOK AWFUL SO YOU DON'T DO THAT AGAIN. AND IF YOU DO IT AGAIN, WE WILL SWELL AGAIN UNTIL YOU FIGURE OUT THAT IT IS THE ACETONE THAT IS CAUSING THIS!" Well, needless to say, I recovered from that mistake(s) without any lasting damage and a renewed sense of stupidity.
What, if anything have you done or ingested lately that is not usual for you, or in other words, what are or have you done that is different?
7 Feb 2012
Hmmm. Haven't soaked them in acetone, you don't take Lyrica, Hmmmm. I had plantar facitis before, I had no swelling (sorry Dzoo)but oh the pain when you fist stand up in the morning from bed is like you stepped on a steak knife! If you had a doctor at onetime suggest it could be from a vein problem that is probably it. My brother has vasculitis in his legs with bad bad veins. His ankles swell just like that. I think the best advice is a trip to the doc. And if the one you saw before is 3 states away, be sure to tell the new one what the other said. They can do an ultarsound to check the veins I believe. It can cause this type of swelling. You know I wish you well my dear, & hire some help to move. Get those boys home to help too! Love ya, Mary
8 Feb 2012
I know this is a long shot but have you ruled out a blood clot, especially since you fell? I had foot & then ankle swelling with pain for 2 weeks before I decided to go to the doctor's. That is when they found the clot. I know it is close to moving time, but you should really rule out this problem, especially if you are moving a fair distance from where you are now. I hope you figure out the problem soon.
9 Feb 2012
Actually, my first thought was a DVT,(deep vein thrombosis) as was Demon in DC's. The last time I had bilateral pitting edema from my toesies to my knees was when I decided to go on hormone replacement therapy one more time. It was awful, 3+ pitting edema is very uncomfortable all by itself, add any type of inflammatory response and yowsers... watch me scream. The first time, it just happened... for no reason anyone could determine. All blood work was normal, clotting factors normal, CT normal... so since no one could find anything wrong and my legs and ankles and feet were so swollen, I had to wear flip flops instead of my Birki's, I started drinking lemon juice and water, half lemon juice and half water, sweetened with Equal, add some ice and drink all ay long. I certainly spent a lot more time in the 'lil girl's room' and after 3 days, all swelling was gone. Just adding my 10 cents into the pot, my friend, ya know?
Hope all of your excess fluid resolves itself and the move goes smoothly (when it rains, it pours)...
The Sweetest, Forgetful, Drowsey Hippie
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... taken a bad step and sprained my ankle, but the swelling is worse now than when I first hurt it 2 wks. ago and I'm a bit freaked. (I have it ...
1 answer • 18 Jul 2011
I have Ankylosing Spondilitis and am on 1000mg of Naproxen and 15mg Lansoprazole. The dosage is becoming less effective and my pain is really bad. ...
1 answer • 10 Feb 2012
Is naproxen a antibiotic
2 answers • 17 Jul 2012
I have been having joint pain and swelling since i started these medicatoins. i just want to know if these medications can be taken together
1 answer • 27 Oct 2012
I am taking 20mg Lisinopril a day in the morning and have for several years. I suddenly am having problems with bloating, gas and diarhhea and foot ...
1 answer • 18 Nov 2013